What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 1, 9:31 AM EST, 57 minutes earlier.
Area forecast discussion, May 1, 9:31 AM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1031 AM EDT Thu May 1 2025
.SYNOPSIS...
Periods of showers and thunderstorms are expected through Saturday,
with chance of showers lingering into Sunday and Monday as well.
Above normal temperatures through the end of the week will then
trend below normal by Sunday through early next week. A slow moving
upper level low will keep daily chances for showers in the forecast
through midweek.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A broad southwesterly flow exists over the region with with a
shortwave lifting northeast from the Mid MS Valley thru the Great
Lakes today. Associated surface low pressure over northern ILN to
track northeast and deepen as it lifts into the Great Lakes.
ILN/s area is in the warm sector with a linear convective element
developing at mid morning across southern and central Indiana.
Latest visible satellite imagery show some breaks in clouds over
ahead of this feature. Mesoanalysis shows SBCAPE values responding to
around 1000 J/KG ahead of this feature. HREF MUCAPE values max out
between 1500-1750 J/Kg generally along and southeast of I-71 - which
corresponds to the best areal location for severe weather today.
Wind shear profiles show effective bulk shear values near 30 kts,
which would help promote organization. Wind profiles are unidirectional
with flow out of the southwest. The primary severe weather threat is
damaging straight line winds, with hail being a secondary threat.
Timing of severe potential looks to begin by noon in the west and
then track east across the area diminishing around 5 pm.
Pressure gradient increases and forecast soundings show a potential
momentum transfer around 30 kts. This will result in southwest winds
gusting up to 35 mph during the afternoon.
High temperatures today to range from the mid 70s northwest to the
lower 80s southeast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
ISO convective activity will continue into the evening hours as the
front, or any semblance of a LL boundary, will remain well to the NW
of the local area amidst broad-scale troughing digging into the mid
MS Rvr Vly. Temps tonight will still be somewhat mild by seasonal
standards, generally dipping into the upper 50s and lower 60s with
thickening/expanding cloud cover.
A weak sfc trof/front will begin to develop into the local area by
midday Friday as the attendant weak sfc low continues to pull far to
the NE of the OH Vly. Nevertheless, this front will provide a focus
for additional diurnally-enhanced SHRA/TSRA, with the expectation
for the greatest coverage to focus near/E of the I-71 corridor
through midday before drier conditions briefly evolve mid to late
afternoon as the boundary stalls and eventually washes out near/S of
the OH Rvr by early Friday night. Highs on Friday will range from
the lower 70s in EC IN and WC OH to the upper 70s in south- central
OH into NE KY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Shortwave energy will dig southeast from the upper Midwest into the
middle Mississippi Valley Friday night into Saturday. This will
provide impetus for weak low pressure to form and lift slowly
northeast from near Memphis, TN Friday night into the lower Ohio
Valley on Saturday. Rain will spread along and ahead of the low,
with areas southeast of Interstate 71 getting the highest coverage.
The weak surface wave will continue off to the northeast on Sunday
as the shortwave closes off and wobbles near the Ohio Valley and
Great Lakes states. This upper feature will keep a good chance for
showers and maybe even a few shallow storms each day from Sunday
through Tuesday before finally weakening and lifting northeast out
of the area on Wednesday.
The overall trend during this time will be well below normal
temperatures and mostly cloudy skies... perhaps becoming partly
cloudy heading into next week (as uncertainty increases). The
national blend of models has come in noticeably cooler with the
latest run, and may have further to go before we settle on high
temperatures perhaps 10 to 20 degrees below normal Saturday through
Monday.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
The clustering of SHRA/TSRA that has tracked close to the I-71
corridor through the predawn hours will soon vacate KCMH/KLCK very
close to the beginning of the TAF period, leaving a window of dry
conditions area-wide until past 15z.
Light S sfc flow will slowly increase through the morning with
SCT/numerous SHRA/TSRA likely to develop and move NE through the area
between about 17z-22z. But the storms should only impact any one
terminal very briefly within this larger time window. The coverage of
activity should become more ISO in nature past about 22z, although
it won't trend completely dry until about 06z or so. As such, have a
PROB30 SHRA area-wide by/after 00z to account for the expectation for
at least ISO SHRA to continue in the region until trending drier
toward the end of the period. Any heavier SHRA/TSRA will bring the
potential for sudden VSBY reductions.
CIGs should remain predominantly VFR through 06z, but some MVFR CIGs
will develop/move into the area after 06z Friday through sunrise.
Light S flow early this morning will go more out of the SW and
increase by 15z. By/past 15z, SW winds of 15-20kts, with gusts around
25kts, are expected area-wide. However, the gustiness will be
hampered following any sustained pcpn and cooling of the BL.
OUTLOOK...MVFR conditions are possible at times Friday through
Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...KC
LONG TERM...
AVIATION...KC
Hazardous weather outlook, May 1, 2:35 AM EST, 7 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
335 AM EDT Thu May 1 2025
KYZ093-096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088-
020745-
Campbell-Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Logan-Union-
Delaware-Champaign-Clark-Madison-Franklin-Licking-Greene-Fayette-
Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-Clermont-Brown-
Highland-Adams-Pike-Scioto-
335 AM EDT Thu May 1 2025
This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio, southwest Ohio and west
central Ohio.
.DAY ONE...Today and tonight.
Showers and storms are likely this afternoon, with some severe
storms possible with damaging winds being the primary threat. Some
large hail cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>092-094-095-OHZ034-035-042-043-
051-060-061-070-077-020745-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Owen-Grant-Mercer-Auglaize-Darke-
Shelby-Miami-Preble-Montgomery-Butler-Hamilton-
335 AM EDT Thu May 1 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, southwest Ohio and west
central Ohio.
.DAY ONE...Today and tonight.
Scattered showers and storms will be possible late morning through
mid afternoon. A strong to severe storm cannot be ruled out, with
gusty winds being the primary threat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 1, 4:28 AM EST, 6 hours before
Special Weather Statement
National Weather Service Wilmington OH
528 AM EDT Thu May 1 2025
OHZ064-073-011000-
Ross OH-Pickaway OH-
528 AM EDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
PICKAWAY AND EASTERN ROSS COUNTIES THROUGH 600 AM EDT...
At 528 AM EDT, a strong thunderstorm was located over Chillicothe,
moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail, and frequent
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Locations impacted include...
Andersonville, Tarlton, Kingston, Whisler, Circleville, Logan Elm
Village, Pickaway County Airport, Chillicothe, North Folk Village,
Massieville, Hallsville, Adelphi, and Laurelville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3947 8274 3924 8294 3933 8311 3962 8293
3960 8284 3956 8284 3955 8273
TIME...MOT...LOC 0928Z 216DEG 38KT 3935 8298
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, May 1, 10:01 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1101 AM EDT Thu May 1 2025
INZ073-011530-
Ripley IN-
1101 AM EDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN RIPLEY
COUNTY THROUGH 1130 AM EDT...
At 1101 AM EDT, a strong thunderstorm was located 10 miles north of
Madison, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Friendship, Osgood, Versailles Lake, Cross Plains, Holton, Rexville,
Versailles, Otter Village, Benham, Olean, New Marion, and Napoleon.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3912 8544 3920 8533 3903 8512 3895 8513
3893 8519 3893 8520 3892 8520 3891 8523
3891 8544
TIME...MOT...LOC 1501Z 237DEG 35KT 3890 8545
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Campbell